Alabama, 2010Flash Flood in Alabama, June 2, 2010
June 2, 2010 · NWS MOB · 1 event in 1 county or zone
Slow moving thunderstorms produced 4 to 6 inches of rain in a few hours causing flooded roadways and storm drains.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Slow moving thunderstorms produced 4 to 6 inches of rain in a few hours causing flooded roadways and storm drains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 2, 2:44 PM CST, 2 hours 16 minutes earlier.
Area forecast discussion, Jun 2, 2:44 PM CST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
344 PM CDT WED JUN 2 2010
.SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...A WET PATTERN
CONTINUES OVER THE FORECAST AREA THROUGH FRIDAY THEN POPS BEGIN TO
TREND DOWNWARDS ON SATURDAY AS A SHORTWAVE TROF ADVANCING ACROSS THE
PLAINS SHIFTS ACROSS THE SOUTHEAST STATES WITH SEVERAL LESSER
AMPLITUDE SHORTWAVES CONTINUING TO FLOW ACROSS THE AREA AND THE SEA
BREEZE AIDING IN CONVECTIVE DEVELOPMENT. WILL HAVE SCATTERED POPS
TONIGHT FOR CONVECTION LINGERING INTO THE EVENING HOURS THEN EXPECT
ADDITIONAL DEVELOPMENT AFTER MIDNIGHT IN RESPONSE TO A FAIRLY
VIGOROUS SHORTWAVE AHEAD OF THE SHORTWAVE TROF. CONVECTION
INCREASES DURING THE DAY AND WITH DEEP MOISTURE
PRESENT...PRECIPITABLE WATER VALUES NEAR 2.25 INCHES AND SURFACE
BASED CAPES AROUND 1500 J/KG...HAVE GONE WITH CATEGORICAL POPS ON
THURSDAY. SREF 12HR PROBABILITIES FOR RAINFALL OF 0.25+ ARE NEAR
80-90 PERCENT NEAR THE COAST ON THURSDAY TAPERING OFF INLAND WHICH
ADD TO CONFIDENCE FOR HIGHER POPS. DEEP LAYER MOISTURE REMAINS
MOSTLY IN PLACE FOR FRIDAY ALTHOUGH WILL HAVE SHIFTED EASTWARD
SLIGHTLY AS THE UPPER TROF NEARS THE AREA. WITH OTHERWISE SIMILAR
CONDITIONS ACROSS THE AREA WILL CONTINUE WITH SCATTERED POPS
THURSDAY NIGHT THEN LIKELY POPS AGAIN ON FRIDAY. HAVE STAYED WITH
SCATTERED POPS FOR SATURDAY AS COVERAGE IS EXPECTING TO BE TRENDING
DOWNWARDS AS THE SHORTWAVE TROF BEGINS TO SHIFT EASTWARD ACROSS THE
AREA. MAV OVERNIGHT LOWS FRIDAY NIGHT LOOKED TOO WARM AND HAVE KEPT
00Z MAV/MEX GUIDANCE WITH THIS ISSUANCE WHICH APPEARS MORE
REASONABLE. RELATIVELY LIGHT LOW LEVEL SOUTHWESTERLY WINDS THROUGH
THE PERIOD KEEP 0-1 KM HELICITIES GENERALLY 100 M2/S2 OR LESS. WITH
MODERATE SURFACE BASED CAPES AROUND 1500 J/KG AND WET BULB ZERO
VALUES OF 13-14 KFT...EXPECT SOME STORMS TO BECOME STRONG MAINLY
DURING THE AFTERNOON HOURS WITH A POSSIBLE SEVERE STORM OR TWO. /29
&&
.LONG TERM (SUNDAY THROUGH WEDNESDAY)...THE SHORTWAVE TROF MOVES
EAST OF THE FORECAST AREA ON SUNDAY AND BECOMES ABSORBED INTO A
BROAD LONGWAVE TROF EVOLVING OVER THE EASTERN STATES. A SYSTEM
MOVES ACROSS THE NORTHEAST STATES AND BRING A WEAK SURFACE TROF INTO
THE SOUTHEAST STATES MONDAY INTO TUESDAY. A SURFACE RIDGE ACROSS
THE GULF AND WESTERN ATLANTIC MAINTAINS A LIGHT ONSHORE FLOW NEAR
THE SURFACE MEANWHILE SUPPORTING ISOLATED TO SCATTERED MAINLY
AFTERNOON CONVECTION. THE GFS MOVES ANOTHER SYSTEM ACROSS THE
SOUTHEAST STATES TUESDAY NIGHT INTO WEDNESDAY WHICH PUSHES THE
FRONTAL BOUNDARY THROUGH THE AREA AND INTO THE GULF BUT ECMWF LOOKS
MORE REALISTIC...KEEPING THE FRONTAL BOUNDARY STALLED ACROSS THE
GULF COASTAL STATES. TEMPERATURES TREND WARMER THROUGH MUCH OF THE
PERIOD AND MAY SEE HEAT INDICES OF 105 TO 110 BY TUESDAY AFTERNOON.
/29
&&
.MARINE...THERE ARE INDICATIONS THAT AN UPPER LEVEL DISTURBANCE
LIFTING OUT OF EAST TEXAS WILL LOWER HEIGHTS ACROSS THE NORTHERN
GULF ALLOWING FOR THE POTENTIAL OF WEAK TROF OF LOW PRESSURE TO FORM
OFF THE SE LOUISIANA COAST TONIGHT AND THU. THIS FEATURE LOOKS TO
PUSH NORTHEAST ACROSS THE AREA DURING THE DAY THU AND BRING
UNSETTLED WEATHER TO THE MARINE AREA. THE WEATHER PATTERN LOOKS TO
REMAIN UNSETTLED RIGHT ON THROUGH SAT. OUTSIDE OF THE SURFACE TROF
MOVING NE ACROSS THE COASTAL WATERS EARLY ON...SURFACE HIGH PRESSURE
LOOKS TO PERSIST OVER THE SOUTHEAST GULF THROUGH THE PERIOD. THE
PREDOMINANT FLOW LOOKS TO BE SOUTHWEST AND BE MODERATE IN SPEED AT
TIMES. SEAS WILL BE HIGHER DURING TIMES WHEN THE SOUTHWEST FLOW IS
HIGHER. WINDS...SEAS...AND WAVES WILL BE HIGHER IN TSTMS. MARINERS
BE PREPARED FOR VISIBILITY REDUCING HEAVY RAINS AS WELL. /10
&&
.AVIATION (18Z ISSUANCE)...AN UNSETTLED WEATHER PATTERN PERSISTS
NEXT 24 HRS. WILL MAINTAIN A RISK OF TSTMS THROUGH EARLY EVENING
WITH BASES OF CBS AT MVFR LEVELS. SOME STORMS MAY BE STRONG THIS
AFTERNOON AND TONIGHT WITH FREQUENT LIGHTNING...VISIBILITY REDUCING
HEAVY RAIN...STRONG SFC CROSSWINDS AND INCREASED SHEAR. MAY ALSO
DEAL WITH SOME NOCTURNAL TSTMS LATE TONIGHT THROUGH SUNRISE THU. /10
&&
.FIRE WEATHER...A WET PATTERN CONTINUES OVER THE AREA THROUGH FRIDAY
THEN POPS TAPER OFF FOR THE WEEKEND. AFTERNOON RELATIVE HUMIDITIES
REMAIN WELL ABOVE CRITICAL LEVELS THROUGH THE WEEKEND. /29
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 71 84 73 87 / 50 80 40 70
PENSACOLA 74 85 76 89 / 50 80 50 70
DESTIN 76 85 77 86 / 40 80 50 60
EVERGREEN 70 86 70 91 / 40 80 40 70
WAYNESBORO 68 86 69 89 / 30 70 30 70
CAMDEN 69 86 69 91 / 30 70 30 70
CRESTVIEW 71 87 71 92 / 40 80 50 70
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 2, 4:15 AM CST, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
515 AM CDT WED JUN 2 2010
ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-031200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
515 AM CDT WED JUN 2 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND
SOUTHWEST ALABAMA...NORTHWEST FLORIDA...SOUTHEAST MISSISSIPPI AND
THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA.
.DAY ONE...(TODAY AND TONIGHT)ISOLATED TO SCATTERED THUNDERSTORMS
THIS MORNING AND SCATTERED TO OCCASIONALLY NUMEROUS THUNDERSTORMS
THIS AFTERNOON WILL PRODUCE LIGHTNING...BRIEF GUSTY WINDS AND HEAVY
RAIN. THIS IS A CHANCE THAT STRONGER WIND GUST MAY DEVELOP FROM
AFTERNOON STORMS THAT DEVELOP OVER THE NORTHEAST ZONES...ROUGHLY IN
THE AREA FROM THE NORTHERN SECTIONS OF THE FLORIDA PANHANDLE TO
CAMDEN AND BUTLER.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SHOWERS AND THUNDERSTORMS ARE LIKELY ON THURSDAY AND FRIDAY WITH
SOME LOCALLY HEAVY RAIN POSSIBLE. MAINLY SCATTERED AFTERNOON
THUNDERSTORMS SATURDAY THROUGH TUESDAY.
INCREASING AFTERNOON TEMPERATURES OVER THE WEEKEND AND THE FIRST OF
THE WEEK WILL SEND HEAT INDICES TO 105 OR MORE. AT THIS TIME IT
LOOKS AS IF THE HIGHER HEAT INDICES WILL BE SUNDAY THROUGH TUESDAY.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.
/11
In the hours before
Special weather statement, Jun 2, 11:54 AM CST, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1254 PM CDT WED JUN 2 2010
ALZ056>060-021830-
ESCAMBIA-COVINGTON-CONECUH-BUTLER-CRENSHAW-
INCLUDING THE CITIES OF...ANDALUSIA...
1254 PM CDT WED JUN 2 2010
...A STRONG THUNDERSTORM WILL AFFECT ESCAMBIA...COVINGTON...
CONECUH...BUTLER AND CRENSHAW COUNTIES...
AT 1252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF PAUL...MOVING NORTHEAST AT
15 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
COHASSETT...LOANGO...BROOKS...SHREVE...SOUTH...RED LEVEL...RIVER
FALLS AND ANDALUSIA THROUGH 130 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE BRIEF WIND GUSTS OF 35 TO 45
MPH...FREQUENT LIGHTNING AND SMALL HAIL. STRONG WIND GUSTS COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF AROUND 2 INCHES IN A SHORT
PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE
INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A
SAFE CROSSING.
Special weather statement, Jun 2, 12:08 PM CST, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
108 PM CDT WED JUN 2 2010
ALZ058-021900-
CRENSHAW-
INCLUDING THE CITIES OF...LUVERNE...
108 PM CDT WED JUN 2 2010
...A STRONG THUNDERSTORM WILL AFFECT CRENSHAW COUNTY...
AT 108 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF RUTLEDGE...MOVING NORTHEAST AT 15
MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
RUTLEDGE...LUVERNE...PATSBURG...LIVE OAK AND PETREY THROUGH 200 PM
CDT.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF AROUND 2 INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND
LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR
VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO
ALLOW A SAFE CROSSING.
Local storm report, Jun 2, 4:45 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
545 PM CDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM WATER SPOUT 5 S JOHNSONS BEACH 30.23N 87.41W
06/02/2010 GMZ650 FL EMERGENCY MNGR
&&
PURDYFlash Flood, Choctaw
- When
- June 2, 5:00 PM CST to 6:00 PM CST
- Where
- Choctaw County, Butler to 1.12 mi WNW of Butler
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.080, -88.220
Stationary thunderstorms produced heavy rain that flooded roadways and storm drains in and around Butler.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, June 2 to 6, 20102 deaths · 1 event
- Tornadoes and Flash Flood in Texas, June 2, 20106 injured · $2.5 million · EF2 · 29 events
- Tornadoes and Flooding in Ohio, June 2 to 3, 2010$600,000 · EF1 · 20 events
- Flash Flood and Hail in North Carolina, June 2, 2010$1.1 million · 50 kt wind · 8 events
- Flash Flood and Hail in Oklahoma, June 2 to 3, 2010$500,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Georgia, June 2, 20101 injured · $243,000 · 0.75 in hail · 12 events
- Flooding and Hail in Pennsylvania, June 2 to 3, 2010$275,000 · 1.75 in hail · 16 events
- Hail and Damaging Winds in Texas, June 2, 2010$205,000 · 2 in hail · 17 events
- Hail and Damaging Winds in Texas, June 2, 2010$180,000 · 1.75 in hail · 11 events
- Flooding in Iowa, June 2 to 7, 2010$250,000 · 4 events
- Tornado and Hail in Pennsylvania, June 2, 2010$186,000 · EF0 · 7 events
- Flash Flooding and Hail in Ohio, June 2 to 3, 2010$62,000 · 1 in hail · 29 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 246703.